Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

April 29, 2012Osage County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Apr 29, 2012, 7:41 PM CDT for Osage County, Oklahoma. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2012, 7:41 PM CDT (00:41 UTC)
Expired
Apr 29, 2012, 8:15 PM CDT
In force
34 min
Issued by
NWS Tulsa, OK

County Osage County, OK

The radar

The Tulsa radar (KINX), 110 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 7:42 PM CDTHAIL 12 S Fairfax, OK
Apr 29, 8:22 PM CDTHAIL 1.752 W Ralston, OKGOLF BALL TO HALF DOLLAR SIZE HAIL VIA KJRH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 0.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2012-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2178 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2012-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2178 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

542 
WWUS84 KTSA 300041
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
741 PM CDT SUN APR 29 2012

OKZ054-059-300115-
OSAGE OK-PAWNEE OK-
741 PM CDT SUN APR 29 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CENTRAL OSAGE AND PAWNEE

AT 741 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RALSTON...
MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...FAIRFAX...BURBANK AND RALSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.

LAT...LON 3678 9668 3666 9634 3641 9672 3649 9690
TIME...MOT...LOC 0041Z 218DEG 26KT 3652 9672

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 29, 6:45 PM CDT, 56 minutes earlier.

Area forecast discussion, Apr 29, 6:45 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
645 PM CDT SUN APR 29 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CEILINGS HAVE BEEN OBSERVED ACROSS THE REGION LATE THIS
AFTERNOON...WHILE A THUNDERSTORM COMPLEX DEVELOPS OVER
SOUTHWESTERN KANSAS. THIS COMPLEX LOOKS LIKE IT COULD MOVE ALONG
THE OKLAHOMA/KANSAS BORDER AFFECTING NORTHEAST OKLAHOMA TAF SITES
LATE TONIGHT. WILL CONTINUE WITH HIGHEST CONVECTIVE CHANCES OVER
NORTHEAST OKLAHOMA AND ADD PROB30 GROUPS TO FAR NORTHWEST ARKANSAS
FOR MONDAY MORNING. VFR CONDITIONS SHOULD REMAIN FOR ALL TAF SITES
THIS EVENING...WITH MVFR CONDITIONS CAPABLE WITHIN ANY CONVECTIVE
DEVELOPMENT OVERNIGHT/EARLY MONDAY MORNING. VFR CONDITIONS SHOULD
THEN RETURN MONDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 238 PM CDT SUN APR 29 2012/

DISCUSSION...
UNSETTLED PATTERN TO CONTINUE FOR A COUPLE MORE DAYS. A QUASI
STATIONARY SURFACE BOUNDARY IN THE VICINITY OF NE OK AND UPPER
SUPPORT IN PERSISTENT SW FLOW WILL MAINTAIN HIGHEST THUNDER
CHANCES ACROSS NE OK THROUGH TUESDAY. SCATTERED SHOWER ACTIVITY
THIS AFTERNOON WILL REMAIN ONGOING...WITH COVERAGE BECOMING MORE
ORGANIZED THIS EVENING AND OVERNIGHT AS AS ANOTHER SHORTWAVE
PASSES BY. LATER SHIFTS WILL WANT TO MONITOR FLASH FLOOD POTENTIAL
FOR LATER TONIGHT...AS REPEATED ROUNDS OF MODERATE TO HEAVIER
RAINS WILL BE POSSIBLE GIVEN THE UPPER FLOW AND ORIENTATION OF THE
BOUNDARY. RAIN CHANCES WILL CONTINUE INTO THE TUESDAY THOUGH WILL
BEGIN TO TAPER OFF POPS AT THAT TIME. RAIN CHANCES WEDNESDAY AND
THURSDAY ARE NOT ZERO...HOWEVER LITTLE TO FOCUS CONVECTION THOSE
DAYS WILL PRECLUDE A MENTION AT THIS TIME. MID LEVEL HEIGHT
RISES/UPPER RIDGING BEGIN TAKING HOLD OVER THE SRN PLAINS LATE IN
THE WEEK WILL GIVE WAY TO VERY WARM TEMPERATURES BY THE
WEEKEND...WITH LITTLE CHANCES FOR RAIN AS THE RIDGE TAKES HOLD
OVER THE SRN PLAINS. TEMP WISE...STAYED FAIRLY CLOSE TO GUIDANCE
FOR LOWS...BUT WENT ABOVE MEX MOS FOR HIGH TEMPS FOR THE LATTER
STAGES OF THE WORK WEEK AND WEEKEND WITH RIDGING ALOFT TAKING PLACE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  80  67  83 /  70  40  40  20
FSM   66  82  65  85 /  10  30  20  10
MLC   67  82  67  84 /  20  30  20  10
BVO   63  79  66  83 /  80  50  50  20
FYV   62  78  62  81 /  20  50  30  20
BYV   62  77  62  81 /  20  60  40  20
MKO   66  80  65  83 /  30  40  30  10
MIO   64  77  65  84 /  70  60  50  30
F10   66  81  66  83 /  40  30  30  10
HHW   67  83  68  85 /  10  20  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...20
Hazardous weather outlook, Apr 29, 5:09 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT SUN APR 29 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
509 PM CDT SUN APR 29 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...ALONG AND NORTH OF INTERSTATE 44.
	ONSET...LATE THIS AFTERNOON...CONTINUING INTO TONIGHT.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...NORTH OF INTERSTATE 44.
	ONSET...TONIGHT.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...NORTH OF INTERSTATE 44.
	ONSET...TONIGHT.

DISCUSSION...

A FEW ISOLATED THUNDERSTORMS COULD DEVELOP DURING THE HEATING OF
THE AFTERNOON ALONG AN INSTABILITY AXIS THAT STRETCHES FROM
CENTRAL OK INTO NORTHEAST OK...MAINLY ALONG AND NORTH OF
INTERSTATE 44. STRONG DEEP LAYER SHEAR COMBINED WITH MODERATE TO
HIGH INSTABILITY WILL YIELD THE POTENTIAL FOR SUPERCELLS...CAPABLE
OF PRODUCING VERY LARGE HAIL TO AROUND 2 INCHES IN DIAMETER AND
DAMAGING WINDS.

A CLUSTER OF STORMS CURRENTLY ORGANIZING OVER THE HIGH PLAINS IS
EXPECTED TO SWEEP EAST TONIGHT...ROUGHLY ALONG THE KANSAS BORDER.
THIS ACTIVITY MAY MERGE WITH OTHER ISOLATED TO WIDELY SCATTERED
STORMS THAT DEVELOP ACROSS NORTHERN OK TONIGHT. DAMAGING WINDS AND
SOME LARGE HAIL WILL BE THE PRIMARY THREATS.

ANOTHER INCH TO INCH AND A QUARTER OF RAIN IS EXPECTED TONIGHT
NORTH OF INTERSTATE 44...ESPECIALLY NEAR THE KANSAS BORDER. THIS
RAIN WILL FALL IN AREAS THAT PICKED UP MORE THAN AN INCH LAST
NIGHT INTO THIS MORNING. THIS COULD CAUSE SOME LOCALIZED FLOODING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE LOCAL SPOTTER NETWORK POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...HIGH WIND POTENTIAL.
THURSDAY THROUGH SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...

MORE ROUNDS OF STORMS ARE EXPECTED MONDAY AND MONDAY
NIGHT ACROSS NORTHEAST OKLAHOMA AND POSSIBLY INTO NORTHWEST
ARKANSAS...BEFORE THE ACTIVITY TAPERS OFF ON TUESDAY. AN ELEVATED
DAMAGING WIND AND LARGE HAIL RISK WILL PERSIST WITH THESE STORMS.

SOUTH WINDS WILL BE QUITE STRONG TUESDAY AND WEDNESDAY
AFTERNOON...WITH GUSTS LIKELY OVER 30 MPH AT TIMES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Apr 29, 7:41 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
741 PM CDT SUN APR 29 2012

OKZ054-059-300115-
OSAGE OK-PAWNEE OK-
741 PM CDT SUN APR 29 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CENTRAL OSAGE AND PAWNEE

AT 741 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RALSTON...
MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...FAIRFAX...BURBANK AND RALSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.

LAT...LON 3678 9668 3666 9634 3641 9672 3649 9690
TIME...MOT...LOC 0041Z 218DEG 26KT 3652 9672

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:52 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee38 min
Apr 29, 8:16 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee44 min
Apr 29, 8:47 PM CDTRiver Flood WarningTSAOttawa5 days
Apr 29, 8:49 PM CDTTornado WarningTSAOsage26 min
Apr 29, 9:13 PM CDTTornado WarningTSAOsage29 min
Apr 29, 9:27 PM CDTSevere Thunderstorm WarningTSAOsage, Washington33 min
Apr 29, 9:48 PM CDTAreal Flood AdvisoryTSANowata, Osage, Pawnee, Washington3 hr
Apr 29, 9:58 PM CDTSevere Thunderstorm WarningTSAOsage, Washington47 min
Apr 29, 10:13 PM CDTTornado WarningTSAOsage, Washington32 min
Apr 29, 10:35 PM CDTSevere Thunderstorm WarningTSANowata20 min
Apr 29, 10:55 PM CDTFlash Flood WarningTSAOsage4 hr
Apr 29, 11:16 PM CDTSevere Thunderstorm WarningTSAOsage25 min
Apr 29, 11:44 PM CDTSpecial Weather StatementTSAWashington31 min
Apr 30, 12:08 AM CDTSpecial Weather StatementTSACraig, Nowata37 min
Apr 30, 12:18 AM CDTSpecial Weather StatementTSAOsage42 min
Apr 30, 12:41 AM CDTSpecial Weather StatementTSAOttawa64 min
Apr 30, 12:47 AM CDTSpecial Weather StatementTSAWashington43 min
Apr 30, 1:02 AM CDTAreal Flood AdvisoryTSACraig, Nowata, Osage, Ottawa, Pawnee, Rogers and 1 more3 hr
Apr 30, 2:19 AM CDTSpecial Weather StatementTSAOsage41 min
Apr 30, 2:55 AM CDTFlash Flood WarningTSAOsage, Washington3 hr
Apr 30, 4:06 AM CDTAreal Flood AdvisoryTSACraig, Creek, Delaware, Mayes, Nowata, Osage and 6 more3 hr
Apr 30, 8:26 AM CDTRiver Flood WarningTSANowata70 hr
Apr 30, 9:15 AM CDTRiver Flood WarningTSAWashington23 hr
Apr 30, 9:15 AM CDTRiver Flood WarningTSARogers, Tulsa41 hr
Apr 30, 11:18 AM CDTAreal Flood WarningTSAOsage, Washington29 hr
Apr 30, 2:04 PM CDTFlash Flood WatchTSACraig, Nowata, Ottawa, Pawnee, Washington17 hr
Apr 30, 2:44 PM CDTSpecial Weather StatementTSAChoctaw46 min
Apr 30, 5:33 PM CDTSpecial Weather StatementTSALeFlore27 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.